California, 2007High Wind in California, January 1 to 2, 2007
January 1 to 2, 2007 · NWS SGX · 1 event in 1 county or zone
Gusty Santa Ana winds devloped in the wake of a departing cold front. The strongest wind occurred in the Santa Ana Mountains and in portions of the Inland Empire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty Santa Ana winds devloped in the wake of a departing cold front. The strongest wind occurred in the Santa Ana Mountains and in portions of the Inland Empire. There were no reports of serious damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 1, 9:30 PM PST, 2 hours earlier.
Area forecast discussion, Jan 1, 9:30 PM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST MON JAN 1 2007
.SYNOPSIS...HIGH PRESSURE OVER THE INTERIOR AND NORTHERLY WINDS
ALOFT WILL CAUSE LOCAL STRONG GUSTY OFFSHORE WINDS...MAINLY THROUGH
AND BELOW MOUNTAINS CANYONS AND PASSES THROUGH TUE. FAIR AND WARMER
WEDNESDAY AND THURSDAY UNDER HIGH PRESSURE. UPPER LEVEL LOW PRESSURE
WILL BRING MORE CLOUDS AND COOLING WITH A SLIGHT CHANCE OF SHOWERS
THURSDAY NIGHT INTO FRIDAY. DRY OFFSHORE FLOW WILL DEVELOP AGAIN
LATE FRIDAY AND SATURDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TONIGHT-THURSDAY)...CLEAR SKIES THIS EVENING EXCEPT FOR
PATCHES OF LOW CLOUDS AND FOG NEAR THE SAN DIEGO COAST. THE 00Z NKX
SOUNDING HAD WEAK NE WINDS IN THE LOW LEVELS AND STRONG NLY WINDS
ALOFT. OFFSHORE GRADIENTS AND TRENDS WITH ABOUT -11 MB SAN-TPH AND
THERE WERE LOCAL STRONG GUSTY WINDS THIS EVENING IN THE
SAN BERNARDINO COUNTY MOUNTAINS...INLAND EMPIRE AND SANTA ANA
MOUNTAINS.
GOOD GRADIENT...THERMAL AND UPPER SUPPORT WILL CONTINUE INTO TUE
FOR LOCAL STRONG OFFSHORE WINDS. THE STRONGEST WINDS WILL BE TUE
MORNING...MAINLY BELOW THE CAJON PASS AND IN THE SANTA ANA
MOUNTAINS. THERE WILL BE LOCAL STRONG WINDS IN THE OTHER MOUNTAIN
AND FOOTHILL AREAS AND LOCALLY IN THE DESERTS AS WELL. THE OFFSHORE
WINDS WILL DECREASE LATE TUE AND THE CURRENT WIND WARNINGS AND
ADVISORIES LOOK OK. THE DRY OFFSHORE WINDS WILL ALSO INCREASE THE
FIRE WEATHER HAZARD TUE. FLAT RIDGING WILL KEEP THE WEATHER FAIR
THROUGH THU WITH VARIABLE HIGH CLOUDINESS. WARMER DAYS...ESPECIALLY
W OF THE MOUNTAINS TUE AND WED THEN A LITTLE COOLER THU WITH
DECREASING HEIGHTS AND INCREASING ONSHORE FLOW.
.LONG RANGE (FRIDAY-MONDAY)...PROGS CONTINUE TO INDICATE A TROUGH
WILL MOVE THROUGH FRI FOR COOLER AND BREEZY WEATHER WITH A SLIGHT
CHANCE OF SHOWERS LATE THU NIGHT INTO FRI. OFFSHORE FLOW...POSSIBLY
STRONG...WILL DEVELOP SAT AND THEN SLOWLY WEAKEN THROUGH SUN. WARMER
W OF THE MOUNTAINS SAT AND SUN BUT COLD AIR ADVECTION WILL LIMIT
WARMING IN THE MOUNTAINS AND DESERTS. WEAK OFFSHORE FLOW AND UPPER
RIDGING OFF THE COAST SHOULD BRING FAIR AND MILD WEATHER MON.
&&
.AVIATION...
OFFSHORE FLOW WILL BRING VERY STRONG AND GUSTY NORTHEAST WINDS
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS THROUGH TUE MORNING.
THE WINDS WILL ALSO AFFECT VALLEY AND SOME COASTAL AIRPORTS WELL
WEST OF THE MOUNTAINS AT TIMES AS WELL. THESE WINDS WILL GENERATE
AREAS OF TURBULENCE...MOUNTAIN WAVE/ROTOR ACTIVITY... AND ASSOCIATED
MODERATE TO STRONG UP/DOWN DRAFTS AND LOW LEVEL WIND SHEAR.
OTHERWISE EXPECT VFR CONDITIONS AND UNRESTRICTED VISIBILITIES
THROUGH TUE.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING THROUGH 3 PM TUESDAY FOR THE INLAND EMPIRE...
SAN BERNARDINO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND
FOOTHILLS AND WIND ADVISORY FOR THE ORANGE COUNTY COASTAL
AREAS...RIVERSIDE COUNTY MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS.
RED FLAG WARNING 6AM TO 6 PM TUESDAY FOR THE INLAND EMPIRE...SAN
DIEGO COUNTY VALLEYS...AND ALL MOUNTAINS OF SW CALIFORNIA.
&&
PUBLIC...DVA
AVIATION...JAD
Hazardous weather outlook, Jan 1, 4:00 PM PST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PST MON JAN 1 2007
CAZ042-043-CAZ048-050-055>058-060>062-PZZ750-775-021200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND
FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PST MON JAN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA.
.DAY ONE...REMAINDER OF TODAY AND TONIGHT
OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS...MAINLY THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES INTO TUESDAY. THERE WILL ALSO
BE LOCAL GUSTY WINDS IN THE DESERTS.
HIGH WIND WARNING FOR THE SAN BERNARDINO MOUNTAINS...THE INLAND
EMPIRE AND THE SANTA ANA MOUNTAINS. SEE LAXNPWSGX FOR DETAILS.
WIND ADVISORY FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS. SEE LAXNPWSGX FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
HIGH WIND WARNING FOR THE SAN BERNARDINO MOUNTAINS...THE INLAND
EMPIRE AND THE SANTA ANA MOUNTAINS UNTIL 3 PM TUESDAY. SEE LAXNPWSGX
FOR DETAILS.
WIND ADVISORY FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS UNTIL 3 PM TUESDAY. SEE
LAXNPWSGX FOR DETAILS.
THE DRY OFFSHORE WINDS WILL INCREASE THE FIRE WEATHER HAZARD AND A
RED FLAG WARNING IS IN EFFECT TUESDAY FOR THE MOUNTAINS AND INLAND
VALLEYS. SEE LAXNPWSGX AND LAXRFWSGX FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.
DVA
High Wind, Santa Ana Mountains and Foothills
- When
- January 1, 11:30 PM PST to January 2, 6:30 AM PST
- Where
- Santa Ana Mountains and Foothills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.483, -116.847 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, January 1 to 27, 20071 death · $40,000 · 4 events
- Drought in Oklahoma, January 1 to 31, 2007$775,000 · 42 events
- High Wind in Montana, January 1 to 2, 2007$350,000 · 96 kt wind · 10 events
- Drought in Texas, January 1 to 31, 2007$270,000 · 9 events
- Flooding in Indiana, January 1 to 31, 2007$80,000 · 8 events
- Winter Weather in Vermont, January 1, 2007$50,000 · 16 events
- Winter Weather in New York, January 1, 2007$20,000 · 9 events
- Drought in Texas, January 1 to 31, 200718 events
- Flash Flooding in Virginia, January 1, 2007$20,000 · 3 events
- Flooding in Indiana, January 1 to 23, 2007$20,000 · 2 events
- Drought in Minnesota, January 1 to 31, 200715 events
- Drought in Minnesota, January 1 to 31, 200714 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13774.